Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


PEP Kit/Combivir & Nelfinavir
Nov 18, 2005

Hello. I was assaulted by an aquaintance. He had a vl of 90,000 and cd4 of 200. He stuck his fingernails in me and when we fell to the ground he cut his hand and may have had his blood enter my open cuts. He went with me to the Emergency and within 21 hours I was on Combivir and Nelfinavir. Due to a lower exposure rate 0.1% to 0.3% I wanted the safest route possible for PEP. The doctor suggested stop taking Nelfin after 7 days as it was only 10% of the PEP effect but the greatest side effects and continue Combivir for another 2-3 weeks as it is 90% of the PEP effect in preventing HIV. This would cause no damage to my liver or pancreas due to short time frame. GOT and GPT levels are normal after 5 days of PEP meds. Does this sound OK in my case? I want the effect of PEP for the possible blood to blood contact but not risk having liver damage. THANK YOU kindly.

Response from Dr. Henry

The vast majority of patients have no liver or pancreatic damage from 4 weeks of PEP with the regimen you have been given. There is no clear data supporting use of 1 versus 4 weeks of a PEP regimen so the recommendations are fairly empiric. The standard time period is 4 weeks and there is some data supporting its effectiveness (data is only fair in quality) while there is even less data using only 1 week of an effective regimen. KH



Previous
PI, next line of drugs
Next
Truvada and Creatine Supplements

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement